Connecticut, 2014

Damaging Wind in Connecticut, July 15, 2014

July 15, 2014 · NWS OKX · 1 event in 1 county or zone

A cold front moving across the area triggered scattered thunderstorms, with embedded isolated severe thunderstorms with damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A cold front moving across the area triggered scattered thunderstorms, with embedded isolated severe thunderstorms with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 15, 7:05 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 15, 7:05 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE THEN BUILDS IN THURSDAY THROUGH FRIDAY. THE HIGH MOVES
EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR THE WEEKEND AND
REMAINS INTO THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH ACROSS THE CWA HAS BEEN CANCELLED.
THE MAIN THREAT OF SEVERE STORMS HAS COME TO AN END. A FEW STRONG
THUNDERSTORMS WILL MOVE THROUGH LONG ISLAND OVER THE NEXT HOUR OR
SO...BEFORE DISSIPATING.

OTHERWISE...COLD FRONT ENTERS THE TRI STATE AREA TONIGHT AND
SLOWLY MOVES EAST. BY MORNING...MODELS SHOW IT EAST OF THE CITY.
MOISTURE CONVERGENCE AHEAD AND ALONG THIS FRONT AND PRE-FRONTAL
TROUGH WILL BRING SHOWERS AND THUNDERSTORMS.

FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT AS PWATS WILL BE AROUND
2 INCHES WITH CONVERGENCE SUPPLIED BY THE FRONT AND PRE-FRONTAL
TROUGH.

THERE IS A MODERATE RISK OF RIP CURRENTS THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WITH THE COLD FRONT TO THE EAST OF THE CITY AT THE START OF THE
MORNING...BETTER OVERALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL
BE OVER CT AND LONG ISLAND. CAPE VALUES WILL PROBABLY REMAIN BELOW
1000 J/KG...HOWEVER BULK SHEAR WILL STILL BE AROUND 40KT...AND
SOMEWHAT BETTER SYNOPTIC LIFT ARRIVES FROM THE WEST AS THE RIGHT
ENTRANCE REGION OF AN UPPER JET STREAK APPROACHES. STRONG STORMS
WITH GUSTY WINDS STILL NOT OUT OF THE QUESTION...AND WITH PWATS
STILL AROUND 2 INCHES AND CONVERGENCE/LIFT WITH THE COLD
FRONT...HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FLASH FLOOD
WATCH THEREFORE REMAINS UP FOR EASTERN LONG ISLAND AND CT THROUGH
2PM WEDS AFTN. MODELS ARE IN FAIRLY DECENT AGREEMENT THAT MOST OF
THE TRI STATE AREA IS DRY AFTER THIS POINT...BUT HAVE KEPT IN SLIGHT
CHC TO CHC POPS OVER THE EASTERN ZONES DUE TO TIMING UNCERTAINTIES
SURROUNDING THE END OF THE SHOWERS. DRIER AIR FILTERS IN BEHIND THE
COLD FRONT...SO ALTHOUGH WESTERN ZONES WILL BE CLOSER TO JET STREAK
AND CYCLONIC FLOW ALOFT...CAPES WILL BE LOW...AND WILL CONTINUE WITH
A DRY FORECAST FOR MUCH OF THE AFTERNOON.

LOOKS LIKE THE THREAT OF SHOWERS OVER THE EASTERNMOST ZONES WILL BE
OVER BY SUNDOWN...AND DRIER AIR WILL CONTINUE TO FILTER IN DURING
THE REST OF WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.

A MAV/NAM MOS BLEND LOOKED GOOD FOR TEMPS THROUGH THE SHORT TERM.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE AT THE SURFACE STARTS TO BUILD INTO THE REGION
THURSDAY THROUGH THE END OF THE WEEK. MEANWHILE...HEIGHTS ALOFT
START TO RISE AS THE FLOW STARTS TO FLATTEN. AS THE UPPER TROUGH
LIFTS NORTH DURING THE DAY THURSDAY...A VORT MAX PASSES OVER THE
REGION. THIS COULD SET OFF SOME AFTERNOON SHOWERS OR A
SPRINKLE...HOWEVER CONFIDENCE IS LOW AND WILL LEAVE OUT OF THE
FORECAST FOR NOW.

THE WEATHER REMAINS DRY FRIDAY...THEN ANOTHER WEAK UPPER WAVES MOVES
INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO
MONDAY. AT THE SURFACE...A SERIES OF FRONTAL BOUNDARIES DEVELOP
OFFSHORE AND SOUTH OF THE REGION. THESE FRONTAL BOUNDARIES WILL
REMAIN IN THE VICINITY OF THE REGION INTO MONDAY BEFORE WEAKENING.
WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND CONTINUING INTO
TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT CONTINUES THIS EVENING.

THE NEXT ROUND OF SHRA/TSRA IS MOVING ACROSS KNYC TERMINALS WITH
THE STRONGEST STORMS MOVING INTO CENTRAL LONG ISLAND. HEAVY
RAIN...LIGHTNING...AND GUSTY WINDS ARE EXPECTED.

GOING INTO THE EVENING...THE CHANCES FOR TSRA WILL DIMINISH...BUT
SHRA WILL CONTINUE INTO WEDNESDAY MORNING WITH MVFR/IFR CONDS.
ACROSS EASTERN CT...LOW CIGS WILL PRODUCE VLIFR CONDS FOR MOST OF
THE EVENING...AND THEY WILL LIFT AS RAIN MOVES INTO THE AREA.

LIGHT SOUTH WINDS WILL TURN TO THE NW AS THE COLD FRONT MOVES
ACROSS THE TERMINALS...BUT WINDS WILL REMAIN AT LESS THAN 10 KT.
WINDS SHIFT BACK TO THE SOUTH WEDNESDAY AFTERNOON. CONDS IMPROVE
TO VFR THROUGH WEDNESDAY AFTERNOON.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

KLGA FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

KEWR FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

KTEB FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

KHPN FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

KISP FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 04Z.
LIGHT TO MODERATE PRECIP THEREAFTER.

.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-FRIDAY...VFR.
.SATURSDAY-SUNDAY...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN
SHRA/TSTM WEST OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.

&&

.MARINE...
DENSE FOG HAS DEVELOPED ACROSS THE EASTERN WATERS SURROUNDING LONG
ISLAND. HAVE ISSUED A DENSE FOG ADVISORY THROUGH MIDNIGHT. UNSURE
HOW FAR WEST THE FOG WILL MOVE AND HOW LONG IT WILL LAST. AS A
RESULT...THE DENSE FOG ADVISORY MAY NEED TO BE EXPANDED TO COVER
MORE OF THE WATERS AND BEYOND MIDNIGHT.

WAVEWATCH GUIDANCE CONTINUES TO RUN A FOOT OR TWO TOO HIGH AS IT
HAD DURING THE PAST MODEL RUN. WILL CONTINUE WITH THE SCA FOR SEAS
ON THE OCEAN AS IS...BUT DO NOT HAVE CONFIDENCE THAT SEAS OF AT
LEAST 5 FT THIS WOULD LAST INTO WEDNESDAY. IT COULD LAST INTO AT
LEAST A PORTION OF THE DAY...BUT WILL ALLOW THE EVENING SHIFT TO
MONITOR THE TRENDS AND ADJUST THE SCA AS NECESSARY. SUB- SCA
CONDITIONS OTHERWISE ON ALL OTHER WATERS THROUGH AT LEAST
WEDNESDAY NIGHT.

WILL ONCE AGAIN HAVE TO CONSIDER A DENSE FOG ADVISORY FOR SOME IF
NOT ALL WATERS AT SOME POINT TONIGHT. THE COLD FRONT MIGHT NOT EVEN
THE ENTER THE WATERS UNTIL AFTER DAYBREAK WEDNESDAY...SO A VERY
MOIST AIR MASS SHOULD REMAIN IN PLACE.

HIGH PRESSURE STARTS TO BUILD OVER THE AREA WATERS THURSDAY AND
FRIDAY. A WEAK FRONTAL SYSTEM WILL MOVE INTO THE WATERS FOR
SATURDAY. WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY
THROUGH SATURDAY NIGHT.

&&

.HYDROLOGY...
AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL IS EXPECTED...WITH A FEW
SPOTS POTENTIALLY PICKING UP TO AROUND 3 INCHES OF RAIN THROUGH
WEDNESDAY. FLASH FLOODING HAS BEEN OCCURRING AND MAY STILL OCCUR
TONIGHT ACROSS THE ENTIRE AREA. A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH TONIGHT...EXCEPT THROUGH 2PM WEDNESDAY FOR EASTERN
LONG ISLAND AND SOUTHEAST CONNECTICUT. FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WILL BE THE MOST LIKELY TYPE OF
FLOODING...HOWEVER SMALL STREAM FLOODING WILL BE POSSIBLE AS WELL.

NO RAINFALL IS EXPECTED THURSDAY THROUGH THE END OF THE WEEK.
SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
     010>012.
     FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
     FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NJZ002-004-006-
     103>108.
MARINE...DENSE FOG ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-340-
     350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     WEDNESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/JC
NEAR TERM...BC/JC
SHORT TERM...JC
LONG TERM...BC
AVIATION...MPS
MARINE...BC/JC
HYDROLOGY...BC/JC
Hazardous weather outlook, Jul 15, 7:00 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
800 PM EDT TUE JUL 15 2014

CTZ006>008-010>012-NYZ078>081-170000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
800 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-170000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
800 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-353-355-170000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
800 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-170000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
800 PM EDT TUE JUL 15 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 15, 5:56 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
656 PM EDT TUE JUL 15 2014

NYZ078-080-177-179-160000-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
656 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ATLANTIC BEACH...OR 6 MILES
SOUTH OF LONG BEACH...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR LONG BEACH BY 710 PM.
  NEAR LIDO BEACH BY 715 PM.
  NEAR OCEANSIDE BY 720 PM.
  NEAR FREEPORT BY 725 PM.
  NEAR HEMPSTEAD BY 730 PM.
  NEAR WANTAGH BY 735 PM.

PEOPLE IN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING ATLANTIC
BEACH...LONG BEACH...LIDO BEACH...OCEANSIDE...LYNBROOK...FREEPORT...
BALDWIN...HEMPSTEAD...WANTAGH AND GARDEN CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4058 7376 4060 7374 4062 7377 4065 7373
      4070 7372 4091 7359 4092 7352 4090 7349
      4093 7351 4095 7348 4093 7343 4091 7342
      4093 7341 4086 7325 4059 7347 4058 7356

GOODMAN
Special weather statement, Jul 15, 7:05 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT TUE JUL 15 2014

NYZ080-160030-
SOUTHWEST SUFFOLK-
805 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUFFOLK COUNTY...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GILGO STATE PARK...OR 16 MILES
SOUTH OF MASSAPEQUA...AND MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE...
  NEAR GILGO STATE PARK BY 815 PM.
  NEAR CAPTREE STATE PARK BY 820 PM.
  NEAR BAY SHORE BY 825 PM.
  NEAR ISLIP BY 830 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4065 7339 4066 7328 4068 7328 4065 7337
      4065 7339 4080 7329 4082 7295 4072 7305
      4072 7313 4069 7315 4070 7324 4068 7325
      4064 7322 4067 7321 4066 7311 4064 7312
      4061 7326 4063 7335 4061 7342

GOODMAN
Special weather statement, Jul 15, 7:13 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT TUE JUL 15 2014

NYZ078-160045-
NORTHWEST SUFFOLK-
813 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SUFFOLK COUNTY...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAUPPAUGE...AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR STONY BROOK BY 820 PM.
  NEAR PORT JEFFERSON BY 830 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4081 7337 4094 7329 4091 7321 4094 7315
      4097 7317 4097 7314 4098 7312 4097 7310
      4098 7307 4097 7306 4098 7304 4097 7297
      4081 7309 4080 7333

GOODMAN
Special weather statement, Jul 15, 8:14 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
914 PM EDT TUE JUL 15 2014

CTZ006>008-010-160215-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
NEW HAVEN-
914 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRANFORD...OR 6 MILES SOUTHWEST OF
GUILFORD...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR GUILFORD BY 920 PM.
  NEAR NORTH BRANFORD BY 925 PM.
  NEAR NORTH MADISON BY 930 PM.
  NEAR DURHAM BY 945 PM.
  NEAR PORTLAND BY 955 PM.
  5 MILES SOUTHEAST OF CROMWELL BY 1000 PM.

PEOPLE IN EASTERN NEW HAVEN...MIDDLESEX AND NORTHWESTERN NEW LONDON
COUNTIES...INCLUDING BRANFORD...GUILFORD...NORTH BRANFORD...NORTH
MADISON...DURHAM...MIDDLETOWN...PORTLAND...CROMWELL AND EAST
HAMPTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 45
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4170 7225 4127 7261 4126 7267 4124 7269
      4125 7273 4123 7276 4126 7277 4124 7286
      4125 7291 4164 7268 4165 7251 4159 7246
      4161 7234 4164 7234

GOODMAN
Local storm report, Jul 15, 8:35 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
935 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     MANORVILLE              40.86N  72.79W
07/15/2014                   SUFFOLK            NY   PUBLIC

            DOWNED TREES REPORTED IN MANORVILLE

&&

JP
Local storm report, Jul 15, 8:42 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
942 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MANORVILLE              40.86N  72.79W
07/15/2014                   SUFFOLK            NY   PUBLIC

            DOWNED TREES REPORTED IN MANORVILLE

&&

CORRECTED EVENT TIME

JP

The radar

The Brookhaven radar (KOKX), 67 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Middlesex

When
July 15, 8:42 PM EST
Where
Middlesex County, 0.69 mi N of Center Brook
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.360, -72.400

A tree was reported down as a result of strong winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537795.